Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Is it advisable to take the pill after getting my periods?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I was supposed to take it 3 days before my period. But it came early, if I start taking it now will it stop my period and delay it
Posted Tue, 11 Feb 2014 in Menstruation and Miscarriage
Answered by Dr. S Patra 31 minutes later
Brief Answer: NO, YOU CAN'T DELAY YOUR PERIOD ONCE STARTED. Detailed Answer: Hello, Thanks for writing to us. NO, It can't delay your period once started. If you want to start taking the pill, it will only slow the bleeding down and make the flow not as heavy. However, if you take them continuously, it will stop your period but it is not advised usually because your next cycle may be irregular due to hormonal imbalance. It is wise to wait for period over. Hope, I have answered your query. Kindly, close the discussion if you don't have any other query. Wish your good health and take care yourself. Regards, Dr Soumen You can revert back to me after doing the tests directly through WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Is it advisable to take the pill after getting my periods? 8 minutes later
Is there anyway to shorten the lenght of my period? I am going on holiday in 6 days my period usually lasts 10 days
Answered by Dr. S Patra 15 minutes later
Brief Answer: YOU CAN TRY FOLLOWING COMBINATION. Detailed Answer: Hello, Thanks for follow up query. In that case, you can take Norethisterone Pill 5 mg and Tranexamic acid tab 500 mg twice daily (both) to stop or arrest period bleeding. If bleeding stops, you must continue Norethisterone pill to avoid withdrawal bleeding during your holidays. It will be helpful for you if it works completely. Otherwise, you have no choice to shorten the length of your period. Hope, it helps for your information. Kindly, close the discussion. All the best and good luck. Regards, Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor